MAUDE Adverse Event Report: BLUE BELT TECHNOLOGIES NAVIO SURGICAL SYSTEM US; ORTHOPEDIC STEREOTAXIC INSTRUMENT

BLUE BELT TECHNOLOGIES NAVIO SURGICAL SYSTEM US; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number PFSR110008
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/12/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during case had a tracker array move during a case 4.6 mm.The clamp used was brand new and moved 4.6 mm the next time it was used which was reported.The clamp was used on the tibia in this case, the em tibia jig was used to make tibia cut.No patient injury, outcome exactly as planned.Delay of less than 30 minutes was involved and no patient injuries were involved.
 
Additional Manufacturer Narrative
H10: the device was used in treatment.Case log files and screenshots were returned for evaluation.Device history record review found that the software version has been validated.A complaint history review found similar reports, this issue will continue to be monitored.This failure is an identified failure mode within the risk file.The navio system instructions for use released at the time of the complaint provides instructions for tracker placement, troubleshooting, and usage of the device.Review of the log files confirmed that the femur checkpoint failed verification after cutting the femur by 4.5mm.The femur checkpoint was then redefined.This value indicates that the femur tracker frame most likely moved from an edge to a flat during the case.While the tracker may seem tight and rigid even if it is tightened on an edge, it can still move to a flat during the case.The tracker could have rotated from the edge to the flat from the vibrations from burring the femur or the tracker could have been bumped slightly after the user finished cutting and switched to using the plate probe for visualize cut.Redefining the checkpoint does not realign the setup with the previous cut plan and should not be done unless it can be confirmed that neither tracker has moved.Therefore, if a tracker has moved, resetting the checkpoints is not the solution.If the checkpoints are reset for the femur, it is necessary to go through registration with the femur again (free collection, implant planning, refining, etc.).No further medical assessment is warranted at this time.

Brand Name
NAVIO SURGICAL SYSTEM US
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
MDR Report Key9999218
Report Number3010266064-2020-01371
Device Sequence Number19575241
Product Code OLO
UDI-Device Identifier00885556628560
UDI-Public00885556628560
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K191223
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPFSR110008
Device Catalogue NumberNPFS02000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/12/2019
Supplement Date Received by Manufacturer08/27/2020
Initial Report FDA Received Date04/25/2020
Supplement Report FDA Received Date08/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;